Vision loss from facial and scalp steroid injections in dermatology

Read full text
Authors: Osaigbokan Aihie, Lydiah Fridah Mpyisi, Nkanyezi N. Ferguson
Cited by: 1
References: 30

Abstract

Intralesional corticosteroids (ICs) are widely used in dermatology to treat various cutaneous conditions. A rare yet catastrophic complication, steroid injection-induced vision loss (SIIVL) remains underrecognized with more attention directed towards vision loss caused by hyaluronic acid fillers. This review examines reports of vision loss caused by intralesional steroid injections in the treatment of dermatologic disorders on the face and scalp.

Fields of Study & Subjects

Facial Rejuvenation and Surgery Techniques Dermatologic Treatments and Research Acne and Rosacea Treatments and Effects

Publication details

Journal / source
JAAD reviews.
Publisher
Elsevier BV
Volume
7
Pages
101–109
Publication date
8 January 2026
Language
EN